How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 17341
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
Type Your Medical Question Here...
Dr. D. Love is online now
A new question is answered every 9 seconds

Feels like rock growing mid-heel. fingers feel hardness, hurts with pressure. not swollen

Customer Question

feels like rock growing mid-heel. fingers feel hardness, hurts with pressure. not swollen, not red. hurts to step firmly.
Submitted: 5 months ago.
Category: Medical
Expert:  Dr. D. Love replied 5 months ago.
Hello from JustAnswer. Thank you for your question. A sensation of a rock forming on the heel or elsewhere on the foot is usually due to an underlying inflammatory condition that then starts to calcify or stimulate bone spur growth. The exact name of the condition depends upon the anatomic structure that is inflamed, but the most common to cause this at the heel are plantar fasciitis or a bursitis. There are a couple of options that can be tried at home to help with this. It is fine to take an anti-inflammatory medicine, such as ibuprofen or naproxen, both for easing pain and tenderness and for relief of the underlying inflammation. It also will help to perform stretching exercises for the foot and lower leg. There are some orthotics that can be worn in the shoe. Some orthotics are only available by prescription, but many people find relief in using heel cups, which can be purchased in many medical supply stores or on amazon, etc. For example, see If the problem persists, then there are some additional interventions that can be done by your doctor, such as steroid injections, but that would obviously require seeing your doctor. If I can provide any additional information, please let me know.
Expert:  Dr. D. Love replied 5 months ago.
Please let me know if I can provide any further assistance. If you would like my assistance with any future questions, I can be reached through my profile at

Related Medical Questions